Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Class number computations of real abelian number fields


Author: F. J. van der Linden
Journal: Math. Comp. 39 (1982), 693-707
MSC: Primary 12A50; Secondary 12A35
DOI: https://doi.org/10.1090/S0025-5718-1982-0669662-5
MathSciNet review: 669662
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we describe the calculation of the class numbers of most real abelian number fields of conductor $\leqslant 200$. The technique is due to J. M. Masley and makes use of discriminant bounds of A. M. Odlyzko. In several cases we have to assume the generalized Riemann hypothesis.


References [Enhancements On Off] (What's this?)

  • Senon I. Borewicz and Igor R. Šafarevič, Zahlentheorie, Mathematische Reihe, Band 32, Birkhäuser Verlag, Basel-Stuttgart, 1966 (German). Aus dem Russischen übersetzt von Helmut Koch. Lehrbücher und Monographien aus dem Gebiete der Exakten Wissenschaften. MR 0195802
  • J. W. S. Cassels and A. Fröhlich (eds.), Algebraic number theory, Academic Press, London; Thompson Book Co., Inc., Washington, D.C., 1967. MR 0215665
  • A. Fröhlich, On the class group of relatively Abelian fields, Quart. J. Math. Oxford Ser. (2) 3 (1952), 98–106. MR 52459, DOI https://doi.org/10.1093/qmath/3.1.98
  • Georges Gras and Marie-Nicole Gras, Signature des unités cyclotomiques et parité du nombre de classes des extensions cycliques de $Q$ de degré premier impair, Ann. Inst. Fourier (Grenoble) 25 (1975), no. 1, ix, 1–22 (French, with English summary). MR 392915
  • Marie-Nicole Gras, Méthodes et algorithmes pour le calcul numérique du nombre de classes et des unités des extensions cubiques cycliques de ${\bf Q}$, J. Reine Angew. Math. 277 (1975), 89–116 (French). MR 389845, DOI https://doi.org/10.1515/crll.1975.277.89
  • M. N. Gras, "Table numérique de nombre de classes et des unités des extensions cycliques réelles de degré 4 de Q," Publ. Math. Fac. Sci. Besançon, 1978.
  • Helmut Hasse, Über die Klassenzahl abelscher Zahlkörper, Akademie-Verlag, Berlin, 1952 (German). MR 0049239
  • The theory of numbers (1975), xi+541. With contributions by T. Tannaka, T. Tamagawa, I. Satake, Akira Hattori, G. Fujisaki and H. Shimizu; Translated from the Japanese by K. Iyanaga; North-Holland Mathematical Library, Vol. 8. MR 0444603
  • Serge Lang, Cyclotomic fields, Springer-Verlag, New York-Heidelberg, 1978. Graduate Texts in Mathematics, Vol. 59. MR 0485768
  • H. W. Leopoldt, Über Einheitengruppe und Klassenzahl reeller abelscher Zahlkörper, Abh. Deutsch. Akad. Wiss. Berlin. Kl. Math. Nat. 1953 (1953), no. 2, 48 pp. (1954) (German). MR 0067927
  • Sirpa Mäki, The determination of units in real cyclic sextic fields, Lecture Notes in Mathematics, vol. 797, Springer, Berlin, 1980. MR 584794
  • Jacques Martinet, Tours de corps de classes et estimations de discriminants, Invent. Math. 44 (1978), no. 1, 65–73 (French). MR 460281, DOI https://doi.org/10.1007/BF01389902
  • John Myron Masley, Class numbers of real cyclic number fields with small conductor, Compositio Math. 37 (1978), no. 3, 297–319. MR 511747
  • A. M. Odlyzko, Discriminant Bounds, Unpublished tables (Nov. 1976). G. Schrutka von Rechtenstamm, Tabelle der (Relativ)-Klassenzahlen der Kreiskörper, Akademic-Verlag, Berlin, 1964. J.-P. Serre, Représentations Linéaries des Groups Finis, Hermann, Paris, 1967.
  • W. Sinnott, On the Stickelberger ideal and the circular units of a cyclotomic field, Ann. of Math. (2) 108 (1978), no. 1, 107–134. MR 485778, DOI https://doi.org/10.2307/1970932
  • W. Sinnott, On the Stickelberger ideal and the circular units of an abelian field, Invent. Math. 62 (1980/81), no. 2, 181–234. MR 595586, DOI https://doi.org/10.1007/BF01389158
  • Samuel S. Wagstaff Jr., The irregular primes to $125000$, Math. Comp. 32 (1978), no. 142, 583–591. MR 491465, DOI https://doi.org/10.1090/S0025-5718-1978-0491465-4
  • N. G. de Bruijn, On the factorization of cyclic groups, Nederl. Akad. Wetensch. Proc. Ser. A. 56 = Indagationes Math. 15 (1953), 370–377. MR 0059271
  • F. Diaz y Diaz, "Tables minorant la racine n-ième du discriminant d’un corps de degré n," Publ. Math. Orsay 80, 1980.
  • Georges Poitou, Minorations de discriminants (d’après A. M. Odlyzko), Séminaire Bourbaki, Vol. 1975/76 28ème année, Exp. No. 479, Springer, Berlin, 1977, pp. 136–153. Lecture Notes in Math., Vol. 567. MR 0435033
  • Georges Poitou, Sur les petits discriminants, Séminaire Delange-Pisot-Poitou, 18e année: (1976/77), Théorie des nombres, Fasc. 1 (French), Secrétariat Math., Paris, 1977, pp. Exp. No. 6, 18 (French). MR 551335

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 12A50, 12A35

Retrieve articles in all journals with MSC: 12A50, 12A35


Additional Information

Keywords: Class number, cyclotomic field, abelian number field
Article copyright: © Copyright 1982 American Mathematical Society